MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-144
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Not returned.
 
Event or Problem Description
Surgeon revised a stem, head and liner due to trunnionosis.Original surgery was (b)(6) 2007.Update 23/august/2018: rep provided explant pictures, pre-revision x-rays, primary operative report, and usage sheets from primary and revision procedures.Explant picture shows wear on the rim of the poly insert and pre-revision x-rays show the head disassociated from the stem.
 
Event or Problem Description
Surgeon revised a stem, head and liner due to trunnionosis.Original surgery was (b)(6) 2007.Update (b)(6) 2018: rep provided explant pictures, pre-revision x-rays, primary operative report, and usage sheets from primary and revision procedures.Explant picture shows wear on the rim of the poly insert and pre-revision x-rays show the head disassociated from the stem.
 
Additional Manufacturer Narrative
An event regarding disassociation involving an accolade stem was reported.The event was confirmed on review of the provided medical records by a clinical consultant.Method & results: device evaluation and results: a review of the provided photo of the explanted head showed nothing remarkable.Medical records received and evaluation a review of the provided medical records by a clinical physician noted; review of these records confirms femoral head dissociation from a tha femoral stem occurred secondary to remodeling and loss of material of the femoral stem trunnion.The root cause cannot be determined as insufficient information was available device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: the event was confirmed on review of the provided medical records by a clinical physician however the root cause could not be determined.It is noted that the subject device has been identified to be within scope of an nc and capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of the nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.

Brand Name
V40 COCR LFIT HEAD 44MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7883074
Report Number0002249697-2018-02908
Device Sequence Number19459780
Product Code JDI
UDI-Device Identifier07613327032734
UDI-Public07613327032734
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Catalogue Number6260-9-144
Device Lot NumberDHTMLD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05-07-2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR